MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 2403R2L0
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 12/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received the case seems to be linked to a phlegmon.Delayed skin infections that appear weeks to years after injection are well-known and documented adverse reactions to hyaluronic acid filler injections.They occur when injected filler material becomes contaminated with bacteria.This process gives rise to a permanent low-grade chronic infection, and it may eventually lead to a chronic granulomatous reaction.Given the sterility of the gel, they are rather due to a lack of asepsis during injection and/or posttreatment care.It can also occur by reactivating a previously quiescent biofilm that formed after a previous filler treatment or after a bacteremia.Appropriate treatment allows progressive resolution of the symptoms.The risk of such reactions is mentioned in the instructions for use of products.
 
Event or Problem Description
This case occured outside of the usa in australia.On (b)(6)2024, the australian subsidiary notified teoxane geneva of an adverse event.According to the information received, a patient was injected on (b)(6)2024 with the following products: - 1.2 ml of rha 4 in both cheeks using a 25 g cannula and retrotracing technique (current complaint).- 1.2 ml of ultra deep in both cheeks using the needle supplied in the box and the bolus technique (b)(6).Approximately 5 months after the injections, on (b)(6)2024, the patient experienced a lump/nodule of 1-1.5 cm in diameter of moderate intensity in the right cheek and informed the clinic owner about the event she was considering as a potential late onset reaction on (b)(6)2024.The patient was advised to wait and got an appointment with the injector (nurse) and a doctor on (b)(6)2024.During the appointment the patient presented a nodule on the right cheek, a swelling extended under the right eye, and pain and pushing of the lump after the assessment.The patient also complained about the size of the nodule that was increasing with time.During the appointment, obvious asymmetry in the cheeks was also observed.During the appointment, the patient explained to the injector that she had a history of cellulitis for the past 3 years at the elbow (3 times) and knee (2 times).A dissolution with hyalase was proposed if allergic testing were performed, and in the meantime, the patient was prescribed high-dose steroid treatment (prednisolone 50 mg) for 3 days starting on(b)(6)2024.On (b)(6)2024, the patient visited a gp who extended the steroid treatment for 3 additional days, prescribed antibiotic treatment (flucloxacilin 500 mg x7 tablets) and an ultrasound exam was performed (report not available).On (b)(6)2024, an appointment was scheduled with the injector, but it was cancelled by the patient.On (b)(6)2024, the symptoms worsened, and the patient went to the emergency department.She complained about chronic swelling, no heat, and no pain.Blood testing and another ultrasound exam were performed.They diagnosed the lump as a phlegmon, gave the patient stronger antibiotics (augmentin duo forte) for 5 days, and told her that if after 5 days it was no better, she would have to see a facial surgeon to get it cut out.The patient also stated that "infection introduced from needle site.".According to the diagnosis, this case was then considered serious and reportable on (b)(6)2025.According to the information received on (b)(6)2025, the nodule was worsening despite the steroid and antibiotic treatments, and a new nodule appeared in the left cheek.Hyalase was injected on (b)(6)2025 and the nodules decreased in size.At the time of this report, no additional information was retrieved.The patient is following up by the injector.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 5
geneve, 1203
AS  1203
Manufacturer Contact
céline vial
MDR Report Key21262146
Report Number3005975625-2025-00001
Device Sequence Number4276653
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public0107640173232704102403R2L017251230
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2025
Device Lot Number2403R2L0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale